Texas, 2023Damaging Winds in Texas, June 3 to 4, 2023
June 3 to 4, 2023 · NWS HGX · 15 events in 4 counties and zones
A line of severe thunderstorms moved into SE Texas during the overnight hours of June 3, resulting in several reports of damage from strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved into SE Texas during the overnight hours of June 3, resulting in several reports of damage from strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 3, 5:21 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 3, 5:21 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
621 PM CDT Sat Jun 3 2023
...New AVIATION...
.SHORT TERM...
(This evening through Sunday Night)
Issued at 251 PM CDT Sat Jun 3 2023
The mid/upper pattern has been in flux over the last 24 hours as ridging has
given way to a more zonally oriented flow pattern along with the introduction
of small shortwaves embedded in the flow. This has lead to some shower/thunderstorm
activity across our northern most counties in the Piney Woods. However, dry
air in the mid-levels has managed to keep most of us dry for now. Models are
initializing this dry air quite well, showing very low 500MB RH during the
early afternoon. Diurnal mixing coupled with very little in the way of a
Gulf connection, via a sea breeze, is also resulting in lower humidity. This
will be short-lived as there are already signs of higher mid-level moisture
creeping towards our CWA. CAMs continue to suggest that there will be some
isolated to scattered shower/thunderstorm activity this evening over the northern
half of the region. Confidence in this is quite low. However, modest PoPs were
kept in the forecast for this evening, mostly north of I-10.
The primary difference between today and tomorrow will be that the atmospheric
moisture profile will be much less dry tomorrow. Thus, with the shortwaves
embedded in the flow, one can expect a much better chance of scattered showers
and thunderstorms. CAMs are quite active showing numerous thunderstorms, some
being locally heavy. Couldn't rule out an isolated stronger thunderstorm. That
being said, the primary concern will be locally heavy rainfall. General rainfall
amounts are expected to be manageable.
As for the temperatures in the short term, expect widespread low-90s this afternoon
to give way to overnight lows generally around 70 (cooler northern counties, warmer
in the city and at the coast). Tomorrow may be a few degrees cooler. But with less
dry air mixing down to the surface, expect the humidity to be higher.
Self
&&
.LONG TERM...
(Monday through next Friday)
Issued at 251 PM CDT Sat Jun 3 2023
A cutoff and meandering mid/upper level low will persist across the
area in the Monday thru Wednesday time period resulting in periods of
showers and thunderstorms. Primary concern with this activity will continue
to a risk of locally heavy rainfall, but again most amounts should remain
manageable. Heading into Thursday and Friday, heights aloft begin to
slowly build and precipitable water values slowly decrease (around and
possibly below 1.50 inches), but probably not enough on both to dry
the entire area out. So, expect to see a more diurnally driven rain
pattern (more isolated to widely scattered mainly daytime showers/storms)
establish itself across the area on Thursday and Friday.
For temperatures, as long as most rains do not interfere with daytime
heating, highs should peak in a mid to upper 80s range during the first
half of the week. The building ridge and less rain coverage setting
up Thursday and Friday means highs will eventually reach a 90 to
low 90s range (if this forecast holds, we might have to deal with
heat index values >100 degrees). Low temperatures will generally
persist in the 60s/70s. 42
&&
.AVIATION...
(00Z TAF Issuance)
Issued at 609 PM CDT Sat Jun 3 2023
VFR conditions are expected to prevail throughout the TAF period.
Isolated showers and storms remain possible across portions of SE
Texas this evening, mainly in the Brazos Valley area. More
widespread thunderstorm activity is expected Sunday afternoon and
evening. Northerly winds will be occasionally variable during this
period due to thunderstorm outflow.
03
&&
.MARINE...
Issued at 251 PM CDT Sat Jun 3 2023
Still expecting a light winds (a little stronger/elevated during parts
of the evening through early morning hours) and low seas pattern to
persist through the end of the weekend and throughout much of the upcoming
week. Increasing shower/thunderstorm chances (potentially higher winds/seas)
are still in store, especially in the Sunday through Wednesday time
period, so mariners should keep up with the latest forecasts. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 69 88 67 85 / 30 60 30 60
Houston (IAH) 71 90 68 86 / 30 70 30 70
Galveston (GLS) 76 87 74 85 / 10 50 30 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...Adams
LONG TERM....Adams
AVIATION...03
MARINE...Adams
In the hours before
Special weather statement, Jun 3, 9:31 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1031 PM CDT Sat Jun 3 2023
TXZ195-040400-
Burleson TX-
1031 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of southwestern
Burleson County through 1100 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanglewood, or near Lexington, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Somerville State Park & Trailway and Deanville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3059 9687 3034 9664 3031 9668 3032 9669
3032 9674 3039 9679 3043 9685 3043 9687
3046 9688 3046 9690 3047 9691 3049 9690
3050 9691 3051 9690 3054 9692 3055 9694
TIME...MOT...LOC 0330Z 325DEG 17KT 3046 9693
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jun 3, 9:33 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1033 PM CDT Sat Jun 3 2023
TXZ163-176-195-196-198-040415-
Madison TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
1033 PM CDT Sat Jun 3 2023
...Strong thunderstorms will impact portions of northeastern
Burleson, northwestern Grimes, Brazos, west central Houston and
Madison Counties through 1115 PM CDT...
At 1032 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Boggy State Park to 12 miles north of
Caldwell. Movement was east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern College Station, Bryan, Madisonville, Kurten, Wixon
Valley, Kyle Field, Bryan Utilities Lake, Normangee, Iola and North
Zulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3086 9639
3094 9631 3109 9598 3109 9577 3114 9577
3116 9573 3119 9575 3115 9549 3050 9648
3064 9679
TIME...MOT...LOC 0332Z 289DEG 17KT 3118 9601 3070 9673
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jun 3, 9:58 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1058 PM CDT Sat Jun 3 2023
TXZ210-040430-
Colorado TX-
1058 PM CDT Sat Jun 3 2023
...A strong thunderstorm will impact portions of west central
Colorado County through 1130 PM CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm over
Schulenburg, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Colorado County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2970 9681 2960 9663 2951 9673 2958 9679
2958 9684 2959 9684 2959 9683 2961 9684
2962 9685 2963 9687
TIME...MOT...LOC 0357Z 314DEG 13KT 2965 9692
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThunderstorm Wind, Brazos
- When
- June 3, 10:20 PM CST
- Where
- Brazos County, 0.91 mi NW of College Station
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.610, -96.340
A 55 knot gust was measured at Mesonet Station 1757W Texas A.
Thunderstorm Wind, Brazos
- When
- June 3, 10:20 PM CST
- Where
- Brazos County, (Cll)easterwd Fld Co
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.580, -96.370
A 52 knot wind gust was measured at the KCLL ASOS station at Easterwood Field in College Station.
Thunderstorm Wind, Brazos
- When
- June 3, 10:30 PM CST
- Where
- Brazos County, 3.29 mi NNE of Wellborn
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.570, -96.270
Strong thunderstorm wind gusts downed a gas station awning as well as several trees in the College Station area.
Thunderstorm Wind, Brazos
- When
- June 3, 10:40 PM CST
- Where
- Brazos County, 0.91 mi NW of College Station
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.610, -96.340
A 74 knot wind gust was measured at the Kyle Field mesonet station on the campus of Texas A&M University in College Station. Sensor is elevated at 340 feet.
Thunderstorm Wind, Grimes
- When
- June 3, 10:40 PM CST
- Where
- Grimes County, 0.91 mi NW of Iola
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.780, -96.090
Strong thunderstorm wind gusts resulted in several downed trees in the Iola area.
Thunderstorm Wind, Brazos
- When
- June 3, 10:40 PM CST
- Where
- Brazos County, 2.26 mi NE of College Station
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.620, -96.300
Strong thunderstorm wind gusts destroyed the brick facade of an apartment building.
Thunderstorm Wind, Brazos
- When
- June 3, 10:45 PM CST
- Where
- Brazos County, 3.15 mi NE of Harvey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 30.680, -96.240
Strong thunderstorm wind gusts downed a large tree, which fell onto and damaged a mobile home.
Thunderstorm Wind, Brazos
- When
- June 3, 10:50 PM CST
- Where
- Brazos County, 0.59 mi E of Bryan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.670, -96.360
Strong thunderstorm winds downed large tree limbs along Ennis Street, making the roadway impassable.
Thunderstorm Wind, Grimes
- When
- June 3, 11:06 PM CST
- Where
- Grimes County, 1.92 mi WSW of White Hall
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.290, -96.000
A 60 knot wind gust was measured at Mesonet Site EW4261.
Thunderstorm Wind, Grimes
- When
- June 3, 11:23 PM CST
- Where
- Grimes County, Anderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.480, -95.980
Many instances of trees downed due to thunderstorm wind gusts were reported to Grimes County law enforcement.
Thunderstorm Wind, Montgomery
- When
- June 3, 11:45 PM CST
- Where
- Montgomery County, 0.69 mi S of Magnolia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.210, -95.750
Numerous large tree limbs were downed across the Magnolia area.
Thunderstorm Wind, Harris
- When
- June 4, 12:35 AM CST
- Where
- Harris County, 1.83 mi SW of Englewood
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 29.760, -95.370
A wind gust of 51 knots was measured at the Houston Dunn AWOS station.
Thunderstorm Wind, Harris
- When
- June 4, 12:37 AM CST
- Where
- Harris County, 0.91 mi NE of (Iah)houston Intl Ar
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.990, -95.340
A wind gust of 54 knots was measured at the KIAH ASOS Station at Bush Intercontinental Airport.
Thunderstorm Wind, Harris
- When
- June 4, 12:40 AM CST
- Where
- Harris County, 1.38 mi ENE of Houston Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 29.760, -95.380
Multiple large trees were uprooted and downed along Allen Parkway in Houston between Studemont St and Sabine St.
Thunderstorm Wind, Harris
- When
- June 4, 12:45 AM CST
- Where
- Harris County, 0.92 mi SE of Houston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.720, -95.360
A brick facade of the MLK Community Center was destroyed by strong thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Louisiana, June 3, 20231 death · 52 kt wind · 24 events
- Flood in Colorado, June 3, 20231 death · 1 event
- Lightning Strike in Louisiana, June 3, 2023$1.5 million · 1 event
- Flood and Hail in Texas, June 3 to 5, 2023$39,000 · 2 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, June 3, 2023$35,000 · 1.75 in hail · 18 events
- Damaging Winds in Ohio, June 3, 2023$71,000 · 60 kt wind · 3 events
- Flood and Hail in Florida, June 3, 2023$50,000 · 1.25 in hail · 10 events
- Hail and Damaging Winds in North Carolina, June 3, 2023$55,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Indiana, June 3, 2023$44,000 · 1 in hail · 7 events
- Damaging Wind in Arkansas, June 3, 2023$30,000 · 60 kt wind · 1 event
- Flood and Hail in West Virginia, June 3, 2023$10,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Texas, June 3, 2023$15,000 · 1.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1092584, 1092585, 1092586, 1092587, 1092588, 1092589, 1092590, 1092592, 1092593, 1092594, 1092604, 1092605, 1092606, 1092607, 1092608.